Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Elastic-plastic field at the tip of a propagating shear crack


Author: K. K. Lo
Journal: Quart. Appl. Math. 40 (1982), 27-36
MSC: Primary 73M05
DOI: https://doi.org/10.1090/qam/652047
MathSciNet review: 652047
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Asymptotic stress and strain fields are presented for cracks propagating dynamically in incompressible elastic-perfectly plastic materials. Perfect plasticity solutions for stationary cracks are recovered upon setting the velocity of propagation of the crack tip equal to zero. The stress field near the crack tip is found to consist of a combination of uniform and non-uniform stress regions.


References [Enhancements On Off] (What's this?)

  • [1] L. I. Slepyan, Izv. AN SSR, Mekh. Tver. Tela, 11, 144-153 (1976)
  • [2] J. D. Achenbach, P. Burgers and V. Dunayevsky, presented at the Winter Meeting of the ASME (1979)
  • [3] J. W. Hutchinson, JMPS, 16, 337-347 (1968)
  • [4] L. I. Slepyan, Izv. AN SSR, Mekh. Tver. Tela, 9, 57-67 (1974)
  • [5] J. R. Rice, W. J. Drugan and T. L. Sham, Proc. 12th Ann. Fract. Mech. May (1979)
  • [6] L. B. Freund and R. J. Clifton, Elasticity 4, 293 (1974)
  • [7] J. R. Rice and E. P. Sorensen, JMPS, 26, 163-186 (1978)
  • [8] C. Y. Hui and H. Riedel, Division of Engineering, Technical Report, Brown University (1979)
  • [9] I. S. Gradsheteyn and I. M. Ryzhik, Tables of integrals, series and products, Chap. 8, p. 904, Academic Press (1965)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73M05

Retrieve articles in all journals with MSC: 73M05


Additional Information

DOI: https://doi.org/10.1090/qam/652047
Article copyright: © Copyright 1982 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website